The Dangers of Fentanyl
What are the dangers of Fentanyl?
There are many dangers of Fentanyl and we are seeing them all over Washington State and the US. Once of the biggest dangers of fentanyl is that it’s impossible to know how much is within each dose, pill or powder.
Fentanyl is a potent synthetic opioid and is 50 times stronger than heroin. Additionally it’s 100 times stronger than morphine. This drug is cheap to make and can be mixed in just about anything. For example it can be easily hidden and put into heroin, stimulants, pain pills, cocaine, benzodiazepines and more.
Can you test for Fentanyl?
There are test strips available at certain substance use treatment centers to see if Fentanyl is found in the product. However there’s not a way to measure the amount or whether or not it’s evenly distributed.
Another danger of Fentanyl
You also can’t tell if a drug has Fentanyl in it based upon how it looks, tastes or smells. And, many fake pills are made to look like they have come from a pharmacy. But know that any pill that is not from a pharmacy has the chance of containing this very dangerous drug.
Signs of an overdose
- Won’t wake up or difficult to wake up
- Slow, shallow breathing or not breathing
- Gurgling or gasping
- Pale, ash-color skin tone
- Blue or gray lips or fingernails
How can you help if someone overdoses?
You must immediately call 911. There’s no risk what-so-ever of getting into trouble because Washington State’s 911 Good Samaritan Overdose Law will protect you and the person you help from drug possession charges.
If you have Naloxone, administer one dose immediately and wait to see if you need a second dose. Many times it is but you still need to call 911.
Do you or someone you know want professional help?
Lifeline Connections offers an integrated, holistic approach that includes therapy and case management. Our doctors specialize in the treatment of co-occurring mental health and substance use disorders. They work to solve ones that have a compounding effect. Contact us and reclaim your life.
Contact a doctor for a referral or find a therapist. They can work to design a custom plan for wellness. Secure treatment is over the phone or computer with telehealth, providing coping skills for grief, loss, depression and anxiety. They will work with you one-on-one to get you feeling better.